Jump to content
CrazyBoards.org

Sexual side effects a blow to the ego


Recommended Posts

I am on a med combination that is working very well.  I haven't been depressed in months and I haven't been psychotic in two years.  

 

But two of my meds, Risperdal and Lexapro, cause sexual side effects.

 

I used to skip taking Risperdal for a week at a time, just to be more virile, but have stopped for fear of becoming psychotic.

 

I feel that the lexapro is even worse for the sex drive.  

 

I don't know.  Every time I try to have sex I find it difficult to become and stay aroused, and if that's not bad enough I also am often unable to ejaculate.  

 

I am pretty young.  In my 20's.  A few years ago I was rather virile, when I had stopped taking my meds.  

 

I am hesitant to change my antipsychotic because all of the other antipsychotics I've tried have given me unbearable akithisia or caused more weight gain.  Also Risperdal is available in generic. 

 

I think that I would be okay if I discontinued my lexapro, because I feel that Wellbutrin does much more for my depression.

 

I don't know.  It just kind of makes me feel lousy sometimes.

 

Meh.  

 

 

Edited to add:

 

I sometimes think that really I would be okay eventually reducing my meds to just the wellbutrin... I want to wait until I'm done with graduate school, but I definitely think I could eventually take an antipsychotic PRN, and that I could get by without the lexapro.

Edited by koakua
Link to comment
Share on other sites

Also, I don't know, I feel kind of vulnerable writing this, because I almost feel like I'm going to become mocked for having admitted this, even on an anonymous message board.

Link to comment
Share on other sites

Remember that there is more to sexual intercourse than coitus and ejaculation..while both are important, often the physical contact, the skin-to-skin touch, the tongue, the mouth, and the hands are even more sexual that the penis entering the vagina.

 

I understand, and even feel your vulnerability, but want to assure you that every age, every physical condition, and every medication can be either surmounted or worked around. I am three times your age and have a plethora of physical problems that can prevent penis/vagina intercourse, however I assure you that my spouse and I are sexual and sexy!

Link to comment
Share on other sites

I have similar problems, Koakua. Effexor nuked my sex drive for a while, and Abilify brought it back (mostly). But, it still takes me forever to become aroused and to orgasm. I find that I just have very little interest in sex. If it were up to me, my partner and I would probably never have sex. It just slips my mind. And don't get me wrong, I love him and he turns me on. But my meds just do something funny to my already wimpy sex drive. 

 

I just wanna say I empathize with you. 

 

I agree with other posters that there is more to sex than penis/vagina sex and orgasm. I don't always orgasm, cause I'm satisfied by other things. 

 

Have you thought of other things you might be able to do? I can make suggestions, but I'm not sure if this is the right place, lol. But, hey! If you want 'em, I got 'em!

 

I totally understand feeling vulnerable too. It's awkward to talk about sexual side effects. I hope you know no one is judging you. :)

Link to comment
Share on other sites

Thanks for the replies...  Notfred I've never heard of Cryptoheptadine.  I might bring it up to my pdoc.

 

I know there is more to sex than penis-in-vagina.  My partner and I DO do other things, that are enjoyable.  And we are able to do PIV sex sometimes, but not that often.  We have a lot of physical contact that is satisfying... and I don't think anyone's really that frustrated... but sometimes I remember the way sex used to be, before the meds, and I kind of miss it.

 

I think reading about a couple of other members' sexual escapades has made me a bit insecure.  Heh.   

Link to comment
Share on other sites

I think you've gotten some good answers.  I also think that you should talk to your pdoc about the Lexapro.  If you feel that your depression has been lifted by Wellbutrin, maybe you could ask if you could taper off the Lexapro and just see what happens.

 

In terms of what you're reading here on the boards about peoples' sex lives, some of them may be exaggerating, and it really isn't useful to compare yourself to other people.  If you and your partner are enjoying your intimacy and you feel satisfied most of the time, that's a good thing.  Sex isn't always going to be wild and crazy and go on for hours and every man doesn't have rock-hard erections.  I think that acceptance of your partner with all of his/her limitations is an important part of a satisfying relationship.

 

olga

Link to comment
Share on other sites

I'm female, and I've noticed the Cipralex has destroyed my libido. I feel bad because I'm never in 'the mood' and have no interest for my BF.

It's embarrassing, but it IS a major side effect from many meds. It's nothing to be ashamed of. Viagara used to be one of the most prescribed drugs in the US. (Check your email spam folder!)

Link to comment
Share on other sites

Oh, gosh - yes I know.   I'm a female, but life before Lexapro was definitely "hotter" sex-wise than it is now.  My sex drive was much stronger.     That is not to say we still don't have a loving and sometimes sexual relationship, but my problems make it a little more challenging.   

 

Luckily, I have a very patient husband . . .and  I am older than you are by hundreds of years (heh)..   and in some ways, not being a GUY, I don't have the same pressure to "perform".    I get to put that pressure on my husband (KIDDING!) 

 

I do understand, though. It is frustrating and for you, I hope a temporary things as you consider other meds.

 

I think the others have excellent ideas, nothing that I can add.  Except to stress again that it is nothing to be ashamed of, and if anyone here ever gives you grief about this, they'd be roundly criticized and made to wish they had never posted in the first place!

 

Oh - and I'll share that my DH ordered up a box of battery-powered "stuff" delivered from Walgreens  (Walgreens!!) that I was a little afraid to even open.  Not to mention sort of blushing.....  Man, Walgreens online has a HUGE selection of... ahem... umm....sex toys.   So yes, we are experimenting, since Lexapro sorted sucked the drive out of me, and we need to get it back.     Walgreens.  Who'd a thunk it?

Link to comment
Share on other sites

Saphris has completely tanked my libido and ability to get aroused, let alone achieve orgasm. It's seriously been since September that I was able to come. I don't have a partner, which is probably why my pdoc isn't taking my concerns in this area very seriously (in my opinion - I see her on the 26th and am telling her I want off the Saphris). I feel like I've lost an appendage and a vital part of myself. It has nothing to do with pleasing a partner and everything to do with feeling able to fulfill myself and just feel human again. I also feel like the color has been drained from my life. I can't get interested in anything, and I don't bother trying to date because I no longer daydream about men sexually or romantically or get crushes anymore. Sex toys and porn don't help AT ALL. 

 

I had this problem before with Celexa and again with Inderal. On Prozac, I could get turned on but had a hard time reaching orgasm. The current problem started with Saphris - I had no problems with arousal or orgasm whatsoever prior to the Saphris. My sex life with my ex was great; I hardly ever had a hard time reaching orgasm and could always get turned on enough for intercourse. Sometimes the problem is really down to the meds, and the solution is to switch meds if at all possible. I'm worried about finding a med I haven't already tried that will help me sleep. I can say the Saphris helps me sleep without the horrid med hangover I had on high doses of Seroquel.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...